GERD, heartburn, nausea, hypertension. Discontinued Prilosec. Is that the reason?
This concerns a GERD problem. My MD suggested Prilosec (Omeprazole 20 mg) OTC. I have taken one pill a day for 2-3 years. It helped with my heart burn. However, I have become quite nauseated for a couple of weeks now and have discontinued taking the medication for 5 days. The nausea has lessened somewhat. I am also, on hypertension medication. Could the Prilosec be the cause of this nausea even after I have discontinued the Prilosec?
Hello, I went through your statement. Usually omeprazole does not induce nausea. There are several causes for nausea. Instead of stopping omeprazole you must have tried tab like Domperdone or ondansetron to stop nausea or found the causes of nausea and treated it. Continue omeprazole, as it was comfortable to you, several years for GERD and with OD dosage no harm in long term use. Best wishes
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
Heartburn is the symptom of a condition called gastro-oesophageal reflux disease, in which acid juice from the stomach returns into the oesophagus. This may lead to a harsh, burning sensation in the upper abdomen, moving through the chest and throat to the neck. The oesophagus or the food pipe, has a small ring of muscle called the lower oesophageal sphincter (LES). This acts as a valve, opening during swallowing and closing immediately to prevent moving back of the contents from the stomach to the oesophagus. When however, this valve fails to close adequately, the stomach acids may reflux back into the oesophagus causing a burning sensation. What contributes to a heartburn? * Fatty and spicy foods delay stomach emptying leading to an increased tendency to reflux. * Certain types of medications like ibuprofen. * Excessive alcohol intake and smoking. * Obesity, which may lead to an increased pressure in the abdominal cavity, causing the contents of the stomach to move back to the oesophagus. * A structurally weak sphincter muscle. * Hiatus hernia, in which the stomach may push through the diaphragm, preventing the muscle fibres of the diaphragm from closing the lower end of the oesophagus. What are the symptoms? # Painful burning in the upper chest or abdomen # Indigestion causing upset stomach # Regurgitation or throwing up # Difficulty in sleeping after eating # Hoarseness and sore throat # Bitter or sour taste in the throat.
I have been having GERD for the last 22 years and the last endoscopy was done 5 years ago and it was found normal. Since one year my symptoms got worse, I hv been having constant nausea and heart hurn. Doctors put me on Nexpro and omprezole but it came back from time to time. Now since one month I have developed new complications. One month ago after having a couple of Red Wine glasses, in my sleep I felt a burning pain on the right side of my upper back below the shoulder pain along with heart burn. Then afterwards I have been having a slight swallowing difficulty with a slight upper back pain (right side like before). Also I have more frequent burping and bloating up and feeling vomitish all the time. Is this a serious condition? Please advise.
Hi, My name is Carol and I m 43 years old. I have been diagnosed with a moderate hiatel hernia, schotskis ring, gerd. I take prescription Prilosec 40mg. Last night woke up with epigastric pain and the feeling that something is stuck and won t move around my belly area. Also had heartburn and nausea which has continued all day today. Still having pain and off and on nausea and reflux but no vomiting. Thank you for any advice.
our entire family had the stomach virus. each lasting about a week. Our oldes son got over it for about a week and then caught it again. Is this normal. His ped. thinks it is just another virus. gave him some meds Zofran to calm his stomach and told us to give him some pepto bismol. Your thoughts? At what point do you start runing tests?
I have been vomiting and have had diarrhea for a week. I can t keep anything down at all. i went to the ER thursday night. They gave me an IV, zofran and a little morphine. I felt better but last night I started feeling worse. I have really bad pain on the right lower side of my back and terrible cramps in my stomache. i went back to the ER this morning and all they did was increase my zofran. i still feel really bad. what should i do?
Hello My mom has lung cancer and she is 46 years old. Here's her medical history: Left breast cancer (03.11.09); T1c(1-2cm) N0 (0/4nodes) Grade II IDC ER+/PR=HER2 (2+on IHC). She completed 6 cycles of adjuvant FAC chemotherapy followed by 60Gy/30fr adjuvant RT completed 05.0810. She was also started on Tamoxifen. She developed rectal bleeding in February 2010. Colonoscopy in July 2010 showed a stenosing tumour extending from 10-18cm from the anal verge. Biopsy revealed a moderately differentiated adenocarcinoma and pelvic MRI suggested this to be a T3N2 lesion. She was started on Oxaliplatin, capecitabine , bevacizumab. She was admitted in the hospital due to complains of weakness, hypotension and bloody diarrhoea. After it was treated she underwent surgery and palliative colostomy without resection of the colonic primary because it was very adherent to the intra abdominal structures and the surgeon did not want to risk major exploration and dissection in the presence of peritonitis secondary to a colonic perforation. After post operative recovery she had been suffering from peripheral neuropathy and still is. However, she has found relief with TENS. PET/CT scan showed bilateral pleural based metastatic lesions and a possible left lower lung parenchymal deposit also. the primary lesion did not show increased FDG uptake, possibly secondary to having its blood supply cut off by the surgeon. She was also diagnosed with multiple filling defects in the right lung on CTPA and received therapeutic low molecular weight heparin. She has a clot in her lung vessel for which she gets clexane injections everyday. She had pleural effusions aspirated three times since the start of May 2011, from the right and left side. She got a Groshong central venous catheter and started her chemotherapy (Ondansetron, dexamethasone, atropine, irinotecan). She completed 1 cycle of her chemotherapy. The chemotherapy was discontinued because of a severe infection due to the Groshong line. She was started on antibiotics but the catheter was ultimately removed. After the infection settled and she recovered a little of her strength, she was misdiagnosed with passive pneumonia and was given Tazocin. It was just recently diagnosed as loculated pleural effusion. She also has a collapsed lower right lobe. She had the effusions aspirated 3 times, one time every day.The lobe has shown improvement. She is now complaining of chest pain, pressure on the chest and extreme shortness of breath. She has been on oxygen for about a week now and finds it difficult and tiring to breath without the oxygen mask. The lung saturation however is within acceptable parameters so i dont understand why she finds it difficult to breath without the oxygen. It has gotten so bad that she's unable to talk properly and can hardly complete a sentence without taking breaks. Yesterday night her chest pain got so bad they had to give her morphine which took quite a lot of time to wear off and she felt extremely lethargic. She is complaining of palpitations and says her heart skips beats(for which she was given Metoprolol Tartrate) but no significant improvement is noted. But the doctor says her heart is doing fine, so im really confused. She also feels a tingling sensation around her lips, head and limbs quite frequently and keeps getting these tiny jolts every now and then. What do you suggest we do about that? Overall, she feels extremely weak and is drowsy and lethargic most of the times and im getting really worried because she is showing no signs of improvement. Should she start getting her chemotherapy even though she's really weak? and can you please tell me what to do about her breathing and lethargy?
I was admitted to the hospital on the 14th of this month for Nausea, vomiting, and diarrhea, they administered 5 bags of fluid through an IV gave me a prescription for 8mg of Zofran. I've taken all the meds and still manage to vomit while the meds are in my system. I am still sick on my stomach to this day, and I am 6 days late on my period. A little concerned on what I should do, have taken 3 tests all negative. Please help me.
My 2 year and 7months girl child is suffering from Fever (102 degree). Her weight is around 16kg. she had vomiting once at around 5:35PM. She is also feeling a bit down in terms of energy. I have Crocin syrup for children. Please suggest dosage....
Hi mam my cousin took avil tablet 25 mg 2 times one in her 6th week of pregnancy & another in 9th week of pregnancy for itching without consulting is there a problem now she is going for NT scan after 2 weeks She took liquid paraffin & magnesium...
Hi Doctor, My daughter is approx. 1 year old. We are planning a trip with her this month. Would like to know the medicines which we should keep for her as this would be her first trip so we are not sure how she will behave. We want to know the...